MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; DXE
Model Number SEP6
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
During its post-market surveillance activities on 03-may-2021, penumbra inc.Became aware of a journal article titled, "a simple rescue maneuver to retrieve intravascular foreign body - the triple wire twisting technique (galzerano et al.2021).The article was received on 31-jan-2021; however, the procedure date is unknown.This article documents two cases of retrieval of fractured devices during peripheral lower limb procedures using three guidewires.In one case, an indigo system separator 6 (sep6) was used.During the procedure, after several passes of the sep6, approximately 15 mm of the distal wire fractured inside the middle of the posterior tibial artery.Subsequently, the fractured wire was recaptured inside an indigo system aspiration catheter 6 (cat6) using three guidewires to perform the triple wire twisting technique.There was no report of an adverse effect to the patient.It was not possible to ascertain specific device information from the article, nor to match the events reported with previously reported complaints.Therefore, this report addresses all malfunctions and/or adverse events within this literature source.

Brand Name
INDIGO SYSTEM SEPARATOR 6
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11917225
Report Number3005168196-2021-01206
Device Sequence Number16484506
Product Code DXE
UDI-Device Identifier00814548016146
UDI-Public00814548016146
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,l
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSEP6
Device Catalogue NumberSEP6
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2021
Initial Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Date Report Sent to FDA01/01/2005